MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPEED COMPRESSION IMPLANT KIT 13X12X12MM; ORTHOSIS,PEDICLE,SPINAL FIXATION

OBERDORF SYNTHES PRODUKTIONS GMBH SPEED COMPRESSION IMPLANT KIT 13X12X12MM; ORTHOSIS,PEDICLE,SPINAL FIXATION
Model Number SE-1312
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not distributed in the united states, but is similar to device marketed in the usa.Investigation: visual inspection: implant was received inside its closed package.Visual inspection showed that the implant was deployed from its inserter and that the release button was pushed back, confirming the complaint description.It was also observed the inner tray had a mark caused by the release button, indicating button had been pressed against the tray.Performed (b)(6) 2018.Functional test: functional testing was not performed as it was inappropriate for this failure: the implant and inserter are not designed to be reassembled once the implant has been deployed.Dimensional inspection: dimensional inspection was performed to verify both implant and inserter were within the specified manufacturing dimensions.Inserter passed dimensional inspection.One dimension of the implant could not be read by the inspection system due to the legs not being closed enough, all other dimensions passed inspection.Refer to attached inspection reports.Performed jan 18, 2019.Conclusion: it has been determined that the most probable root cause for this type of complaint is the packaging design, with transit/handling being a contributing factor.Nonetheless, the root cause for deployment for this occurrence cannot be confirmed based on the information provided on this complaint.The implant being slightly open is not considered to have an effect on the complaint condition as previous complaints presented with the same condition have implants passing dimensional inspection a 100%.Dhr review showed all implants met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.No manufacturing related issue was identified and/or confirmed, therefore review to the specific line is not required.However, change order was released on (b)(6) 2018, with an update to the packaging traveler for speed implants, indicating to package the loaded inserter with the release button facing down, instead of facing up, to avoid the tray pushing on it as saw on this complaint.The potential impact of the design to the complaint condition is addressed.No further corrective action is deemed necessary at this time.Device history lot, part number: se-1312, bme lot number: bse170515.Manufacturing date or release to warehouse date: 7 sep 2017 place of manufacture: (b)(4).Lot expiration date: 31 jul 2022.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of speed 13x12x12mm staples was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed one nonconformance to be associated to raw material lot 1703120153.The nonconformance was generated due to four (4) implants with wire marks and oxide.Lot 1703120153 was released as conforming as all nonconformance units were scrapped.The nonconformance is not relevant to the complaint because the aesthetic appearance of the implant would not cause the inserter to deploy it prematurely.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Nonconformance is not relevant to the complaint because the aesthetic appearance of the implant would not cause the inserter to deploy it prematurely.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the theater staff were preparing and checking implants before use and noticed that the speed compression implant kit staple was moving around freely in one implant.When looking in to see through the package, it was not attached to the inserter.The package has not been opened and was not tampered with.There was no patient or procedure involvement.Concomitant device reported: inserter: (part#: unknown, lot#: unknown, quantity#: 1) this report is for one (1) speed compression implant kit 13x12x12mm.This is report 1 of 1 for (b)(4).

Brand Name
SPEED COMPRESSION IMPLANT KIT 13X12X12MM
Common Device Name
ORTHOSIS,PEDICLE,SPINAL FIXATION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8289154
Report Number8030965-2019-60486
Device Sequence Number16642173
Product Code MNI
UDI-Device Identifier00810633022016
UDI-Public(01)00810633022016
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSE-1312
Device Catalogue NumberSE-1312
Device Lot NumberBSE170515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date01/30/2019
Patient Sequence Number1